Thank you all for your reply. I must admit I am now really concerned all along I worried that I was taking to high a dose of pramipexole but I trusted the professionals I was seeing. Let me just fill in a few more details my rls has been On going for quite a few years and severe for about two to three years my go at the time put me on a low dose of pramipexole .088mg and it worked ok but as time went on the dose had to be increased to achieve the same effect. I saw quite a few gps at the same practise and none of them really seeemed to know much about rls or even seemed to be all that concerned until my rls got so severe I couldn't sleep at all and I got quite depressed and suicidal and it wasn't until then that they seemed to raise their game. I did some research on the internet and found a respected neurologist near me and paid privately to see him. He did various tests to rule out Parkinson's which I was worried I may have early stages due to involuntary movement of the legs. He then suggested prolonged release pramipexole .26mg at night and it worked well but eventually my legs started twitching during the day and eventually at night so the go contacted the neurologist who said that I was on a low dosage if pramipexole anyway and the dosage could be increased to .52mg at night and then the dosage was increased to .52mg morning and night and that is where I am at the moment the rls is under control but side effects are headaches and dizziness. I am confused now I have a gp appointment on Wednesday a lady doctor who is sympathetic but do I tell her that I need to reduce the dosage gradually or try something else I know I could go back to the sleepless nights again your suggestions would be welcome
Pramipexole: Thank you all for your... - Restless Legs Syn...
tell the GP everything &don't hold anything back, the GPS need to know everything about RLS that's the only way they find things out so, don't hold anything back, if it was me I wouldn't.the only trouble is when you make an appointment you can never ever see the same GP you always see someone else that doesn't know anything about your condition.so I try to see the same GP which is very very difficult.
One word-- "Augmentation"
Research all you can about it.
Hi, I had been taking pramipexole for quite a few years, it was a relief that it worked and I could sleep, but slowly I was getting rls in the day unless I moved, I was then on the go most of the day and waking in the day. We moved house and I joined another surgery, they were amazing and sent me to see a specialist as I was so low and frustrated. The specialist said I had severe rls, told me my iron should be 100, he said I needed to be on iron tablets for the rest of my life, I am 53, he changed my tablets to gabapentin. It was a relief to speak to someone that knew all about it.
I have been using gabapentin for about a year and taking iron tablets, my life is normal now, I can read, watch telly, go to the cinema, I am so happy, but I do get the odd twinge that is a reminder. So I am enjoying it while it lasts.
Go to the docs and asked them to refer you to the hospital, check your iron, but don't pay for private, you should get it on NHS. Good luck
You were very lucky to have been referred to someone who knew about the correct iron levels for RLS. Stick with them - most of us have to deal with incompetent Dr's which makes managing this disease much harder than it should be!
Hi I was just wondering what dose of gabapentin is working for you? I'm currently working up to 300mg 3x a day but no effect yet, my symptoms really bother me during the day. Thanks
Although it works from the outset for some, Gabapentin can take a while to start working - up to about 6 weeks from memory so it's worth sticking with it and also increasing to the maximum dose. However, it is also worth bearing in mind that it doesn't work for everyone and there is some evidence that it works less well for those who were previously on a dopamine agonist (pramipexole, ropinerole or rotigotine) and augmented. It is well worth going up to the maximum dose. I hope you get relief soon.
Thank you so much for replying, I'll give it a couple of weeks or so at 300 x3 then go back to my GP if no improvement. I managed to avoid DAs as the neurologist said it wasn't his first choice any more-at least something positive from a very swift ten minute appointment!
What would you consider the max dose for rls?
Hi, sorry for taking so long, I swapped within a few days from pramipexole, this is because I work in a school and didn't want to struggle at work so I did it before the term started in September. I have iron tablets 3 times a day and I found I was able to go to 1x 300g gabapentin at 5.30, to settle for the evening and then 2x300g at 9.30 for the bedtime. The change over was horrid but it soon settled and it seems that the iron has made a massive difference. I am able to up my dose if needed, sometimes when I have had too much sugar or alcohol it is worse, but generally my life has returned, I hope you can find this too.
dear Hoochy baby, i had reduced muine to 3/day lmorning noon and night, but take dyhydrocodiene with them and it helps a lot, i get a good sleep, but got bo bed really late, and before i do go to sleep i do a bit of housework to keep busy waiting for the pills to take effect, i do also take a sleeping pill (Zolodem) my docotor is quite lsympathetic, when i gave her articles, and also told her how desperate and cracking up for want of sleep (sleep deprevation is a form of torture used i the wars) she recognised the threat and read that opiods are very compatible with RLS.
Got this on this site
, cant remember who posted it but read and perhaps show your doctor.............................................
having just read a lot of the posts, I thought I would like to tell that having suffered RLS for over 20 years, some 9 years ago I went to my Doctor, and after a very good consultation he prescribed ADARTREL, which is also prescribed for Parkinson’s disease.
I take .50mcg each evening, occasionally I need a further .25mcg but it works for me, the Doctor advises taking it at 6 pm and if I miss that time as long as I take it when I remember everything is good.
Hope this helps some of you as it helped me.
Dear Flame many thanks for your reply and everyone else that took time.
I saw my gp today and explained my situation with Pramipexole the outcome was to to reduce the dosage v slowly but I am finding it difficult but I have drawn up a program so hoping I can make it. She also porscibed Gabapentin 100mg to take if things get to difficult. My problem is sleep or rather lack of it. I must admit I get panic attack if I can't sleep and feel dreadful the next day so il just have to bite the bullet!
I hope it helps, apparantly t takes a few days to be effective, and that you are blessed with good sleep, consult your doctor on an ongoing basis so that you get some relief